Alert archive / Indiana / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 160, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Jun 1, 2004, 8:14 PM EST for Dubois County, Indiana. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 1, 2004, 8:14 PM EST (01:14 UTC)
- Expired
- Jun 1, 2004, 8:45 PM EST
- In force
- 31 min
- Issued by
- NWS Louisville, KY
- Area
- Counties, with a storm outline in the text
County Dubois County, IN
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 1, 2:30 PM EST | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 1.2 hours before the alert went out and 247 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 429 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 1670 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 200 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLMK 020114
SVRLMK
INC037-020145-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
814 PM EST TUE JUN 1 2004
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
DUBOIS COUNTY IN SOUTH CENTRAL INDIANA
* UNTIL 845 PM EST
* AT 811 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER MALTERSVILLE...OR ABOUT 47 MILES EAST OF
MOUNT CARMEL...MOVING EAST AT 35 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
KYANA...CELESTINE AROUND 820 PM EST
MENTOR...SCHNELLVILLE AROUND 825 PM EST
THIS IS A DANGEROUS STORM...CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS. IF YOU ARE IN THIS STORMS PATH...TAKE COVER
IMMEDIATELY IN A STURDY STRUCTURE UNTIL IT HAS PASSED. STAY AWAY FROM
WINDOWS AND ANY DOWNED POWER LINES.
REPORT SEVERE WEATHER TO YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN LOUISVILLE.
LAT...LON 3827 8693 3837 8698 3845 8693 3844 8674
3839 8672 3827 8672 3825 8684
$$
JARVISWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 2:20 PM EST, 5 hours 54 minutes earlier.
Area forecast discussion, Jun 1, 2:20 PM EST, 5 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 320 PM EDT TUE JUN 01 2004 SHORT TERM: STRONG STORMS DEVLPG OVR NCNTRL KY AT THIS TIME...WAITING FOR WATCH BEFORE ISSUING NEW FCSTS. VERY COLD AIR ALOFT OVR REGION WI STEEP LAPSE RATES. IN ADDITION...IMPULSE NOW MOVING INTO NRN FA WITH SUFFICIENT RH AND VERY UNSTABLE FOR STRONG STORMS. WILL GO WI 50 PCT POPS ACRS WATCH AREA FOR TONIGHT WI PCPN AREA SETTLING SOUTHEAST AND ENDING OR DIMINISHING LATE OVER THE SE PTN OF FA. ON THUR WILL CONT CHC OF INSTABILITY TRW WITH 30 PCT POPS. DRY AND PLEASANTLY COOL ON THU AND FRIDAY....MORE OR LESS IN LINE WI CURRENT FCST PROJECTIONS. LONG TERM:(FRIDAY NIGHT THROUGH TUESDAY) UPPER AIR PATTERN LATE FRIDAY WILL FEATURE A BROAD TROUGH ACROSS THE NORTHEASTERN CONUS...AND A RIDGE ACROSS THE WESTERN STATES. HIGH PRESSURE WILL MOVES EAST OF THE MID ATLANTIC BY EARLY SATURDAY. THIS WILL ALLOW SOME MOISTURE TO RETURN SATURDAY NIGHT AND SUNDAY. A SERIES OF UPPER AIR DISTURBANCES EMBEDDED IN GENERAL NORTHWEST FLOW WILL CROSS THE LOWER OHIO VALLEY LATE SATURDAY THROUGH TUESDAY. IN ADDITION...A COLD FRONTAL BOUNDARY WILL APPROACH OUR REGION SUNDAY AND THEN BECOME STATIONARY. HAVE ADDED CHANCE OF CONVECTION SATURDAY EVENING AND CONTINUED IT THROUGH TUESDAY. && .LMK WATCHES/WARNINGS/ADVISORIES... IN...NONE. KY...NONE. && SCHOTT
Hazardous weather outlook, Jun 1, 2:58 AM EST, 17 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 358 AM EDT TUE JUN 1 2004 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-020756- ADAIR KY-ALLEN KY-ANDERSON KY-BARREN KY-BOURBON KY-BOYLE KY- BRECKINRIDGE KY-BULLITT KY-BUTLER KY-CASEY KY-CLARK KY-CLARK IN- CLINTON KY-CRAWFORD IN-CUMBERLAND KY-DUBOIS IN-EDMONSON KY- FAYETTE KY-FLOYD IN-FRANKLIN KY-GARRARD KY-GRAYSON KY-GREEN KY- HANCOCK KY-HARDIN KY-HARRISON KY-HARRISON IN-HART KY-HENRY KY- JEFFERSON KY-JEFFERSON IN-JESSAMINE KY-LARUE KY-LINCOLN KY-LOGAN KY- MADISON KY-MARION KY-MEADE KY-MERCER KY-METCALF KY-MONROE KY- NELSON KY-NICHOLAS KY-OHIO KY-OLDHAM KY-ORANGE IN-PERRY IN- RUSSELL KY-SCOTT KY-SCOTT IN-SHELBY KY-SIMPSON KY-SPENCER KY- TAYLOR KY-TRIMBLE KY-WARREN KY-WASHINGTON KY-WASHINGTON IN- WOODFORD KY- INCLUDING THE CITIES OF...LOUISVILLE...LEXINGTON...BOWLING GREEN... WINCHESTER...VERSAILLES...STANFORD...SHELBYVILLE...RUSSELLVILLE... RICHMOND...HARRODSBURG...HARDINSBURG...GLASGOW...FRANKLIN... FRANKFORT...ELIZABETHTOWN...DANVILLE...CYNTHIANA...COLUMBIA... BARDSTOWN...NEW ALBANY...JASPER AND CORYDON 358 AM EDT TUE JUN 1 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TODAY AND TONIGHT. THE ATMOSPHERE WILL BECOME UNSTABLE TODAY WITH COLD AIR ALOFT AND SURFACE TEMPERATURES WARMING INTO THE LOWER 80S. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON. SOME OF THE STORMS MAY PRODUCE HAIL AND GUSTY WINDS AND FOR THIS REASON THE STORM PREDICTION CENTER HAS PLACED THE ENTIRE OUTLOOK AREA IN A SLIGHT RISK FOR SEVERE WEATHER THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SCATTERED THUNDERSTORMS ARE EXPECTED AGAIN WEDNESDAY AS WELL AS NEXT SUNDAY. AT THE PRESENT TIME THESE STORMS DO NOT LOOK TO BE OF A SEVERE NATURE. .SPOTTER INFORMATION STATEMENT... SPOTTER REPORTS MAY BE REQUIRED THIS AFTERNOON AND EVENING. JA
In the hours before
Local storm report, Jun 1, 7:45 PM EST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
845 PM EDT TUE JUN 01 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0830 PM TSTM WND DMG LEAVENWORTH 38.20N 86.35W
06/01/2004 CRAWFORD IN LAW ENFORCEMENT
TREES DOWN.
0830 PM TSTM WND DMG ALTON 38.12N 86.42W
06/01/2004 CRAWFORD IN LAW ENFORCEMENT
TREES DOWN.
&&
MRCLocal storm report, Jun 1, 7:52 PM EST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
852 PM EDT TUE JUN 01 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0851 PM HAIL LACONIA 38.03N 86.09W
06/01/2004 0.50 INCH HARRISON IN LAW ENFORCEMENT
&&
MRCLocal storm report, Jun 1, 7:54 PM EST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
854 PM EDT TUE JUN 01 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0840 PM TSTM WND DMG 2 SSE BEE SPRING 37.26N 86.27W
06/01/2004 EDMONSON KY AIRPLANE PILOT
TREE DOWN.
&&
MRCLocal storm report, Jun 1, 7:55 PM EST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
854 PM EDT TUE JUN 01 2004...COR SOURCE
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0840 PM TSTM WND DMG 2 SSE BEE SPRING 37.26N 86.27W
06/01/2004 EDMONSON KY LAW ENFORCEMENT
TREE DOWN.
&&
MRCLocal storm report, Jun 1, 8:03 PM EST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
903 PM EDT TUE JUN 01 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0800 PM HAIL 2 N LEITCHFIELD 37.51N 86.29W
06/01/2004 1.00 INCH GRAYSON KY LAW ENFORCEMENT
&&
MRCLocal storm report, Jun 1, 8:11 PM EST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
911 PM EDT TUE JUN 01 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0907 PM HAIL 2 S IRELAND 38.39N 87.00W
06/01/2004 0.50 INCH DUBOIS IN AMATEUR RADIO
&&
XXVThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 7:08 PM EST | Severe Thunderstorm Warning | LMK | Crawford | 37 min |
| Jun 1, 7:34 PM EST | Tornado Warning | LMK | Harrison | 41 min |
| Jun 1, 8:27 PM EST | Severe Thunderstorm Warning | LMK | Crawford | 33 min |
| Jun 1, 8:28 PM EST | Severe Thunderstorm Warning | LMK | Crawford | 32 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.